Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 9, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Jun 12, 2015, 12:51 PM PDT for Santa Barbara County, Ventura County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2015, 12:51 PM PDT (19:51 UTC)
- Expired
- Jun 12, 2015, 3:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Santa Barbara County, CA, Ventura County, CA
The radar
The Los Angeles radar (KVTX), 24 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
379
WGUS56 KLOX 121951
FFWLOX
CAC083-111-122245-
/O.NEW.KLOX.FF.W.0009.150612T1951Z-150612T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
1251 PM PDT FRI JUN 12 2015
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN VENTURA COUNTY IN SOUTHWESTERN CALIFORNIA...
CENTRAL SANTA BARBARA COUNTY IN SOUTHWESTERN CALIFORNIA...
* UNTIL 345 PM PDT
* AT 1240 PM PDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG AND NEARLY
STATIONARY THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH
FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
THE MOUNTAINS OF NORTHWEST VENTURA COUNTY INCLUDING HIGHWAY 33
THE MOUNTAINS OF EASTERN SANTA BARBARA COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3474 11894 3456 11891 3444 11894 3448 11960
3468 11971 3474 11956
$$
GOMBERG/BOLDT3 follow-up statements
986
WGUS76 KLOX 122046
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
126 PM PDT FRI JUN 12 2015
CAC083-111-122245-
/O.CON.KLOX.FF.W.0009.000000T0000Z-150612T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-SANTA BARBARA CA-
126 PM PDT FRI JUN 12 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM PDT FOR
NORTH VENTURA AND EAST CENTRAL SANTA BARBARA COUNTIES...
AT 126 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF
THUNDERSTORMS WITH MODERATE TO HEAVY RAIN OVER THE WARNED
AREA...LIKELY PRODUCING FLASH FLOODING. THESE STORMS ARE EXPECTED TO
CONTINUE THROUGH AT LEAST 345 PM...BUT MAY CONTINUE THROUGH MOST OF
THE AFTERNOON. THE STRONGEST STORMS AT THIS MOMENT ARE NEAR BIG PINE
MOUNTAIN IN SANTA BARBARA COUNTY AND LOCKWOOD VALLEY IN VENTURA
COUNTY. LOCKWOOD VALLEY ROAD HAS ALREADY EXPERIENCED FLOODING TODAY
AND WILL LIKELY EXPERIENCE ADDITIONAL FLOODING SOON.
SOME LOCATIONS THAT WILL LIKELY EXPERIENCE FLOODING
INCLUDE...LOCKWOOD VALLEY...ROSE VALLEY...HIGHWAY 33 NORTH OF
OJAI...LOCKWOOD VALLEY ROAD...AND BIG PINE MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3474 11894 3456 11891 3444 11894 3448 11960
3468 11971 3474 11956
$$
RK/DG844
WGUS76 KLOX 122157
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
253 PM PDT FRI JUN 12 2015
CAC083-111-122245-
/O.CON.KLOX.FF.W.0009.000000T0000Z-150612T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-SANTA BARBARA CA-
253 PM PDT FRI JUN 12 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM PDT FOR
NORTHWESTERN VENTURA AND CENTRAL SANTA BARBARA COUNTIES...
AT 253 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF
THUNDERSTORMS WITH MODERATE TO HEAVY RAIN OVER THE WARNED
AREA...LIKELY PRODUCING FLASH FLOODING. THESE STORMS ARE EXPECTED TO
CONTINUE THROUGH AT LEAST 345 PM...BUT MAY CONTINUE THROUGH MOST OF
THE AFTERNOON. THE STRONGEST STORMS AT THIS MOMENT ARE NEAR BIG PINE
MOUNTAIN IN SANTA BARBARA COUNTY AND NEAR THE INTERSECTION OF
LOCKWOOD VALLEY ROAD AND HIGHWAY 33 IN VENTURA COUNTY. LOCKWOOD
VALLEY ROAD HAS ALREADY EXPERIENCED FLOODING TODAY.
SOME LOCATIONS THAT WILL LIKELY EXPERIENCE FLOODING
INCLUDE...LOCKWOOD VALLEY...ROSE VALLEY...HIGHWAY 33 NORTH OF
OJAI...LOCKWOOD VALLEY ROAD...AND BIG PINE MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3474 11894 3456 11891 3444 11894 3448 11960
3468 11971 3474 11956
$$
RK176
WGUS76 KLOX 122245
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
342 PM PDT FRI JUN 12 2015
CAC083-111-122252-
/O.EXP.KLOX.FF.W.0009.000000T0000Z-150612T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-SANTA BARBARA CA-
342 PM PDT FRI JUN 12 2015
...THE FLASH FLOOD WARNING FOR NORTHWESTERN VENTURA AND CENTRAL SANTA
BARBARA COUNTIES WILL EXPIRE AT 345 PM PDT...
THE THUNDERSTORMS THAT CAUSE HEAVY RAIN AND FLASH FLOODING EARLIER
HAVE SUBSIDED. THE POTENTIAL REMAINS HOWEVER FOR ADDITIONAL
THUNDERSTORMS AND FLASH FLOODING THROUGH EARLY THIS EVENING.
LAT...LON 3474 11894 3456 11891 3444 11894 3448 11960
3468 11971 3474 11956
$$
RKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 11:05 AM PDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 12, 11:05 AM PDT, 1 hour 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1105 AM PDT FRI JUN 12 2015 ...UPDATED AVIATION DISCUSSION... .SYNOPSIS...THUNDERSTORMS ARE LIKELY TO DEVELOP OVER THE MOUNTAINS THIS AFTERNOON AND EVENING WITH THE POTENTIAL FOR FLASH FLOODING. A TROUGH OF LOW PRESSURE OVER THE REGION WILL LINGER THROUGH EARLY SATURDAY...KEEPING A PERSISTENT MARINE LAYER AND ONSHORE FLOW IN PLACE. HIGH PRESSURE WILL BEGIN TO BUILD OVER THE AREA SATURDAY AFTERNOON...PRODUCING A WARMING AND DRYING TREND THROUGH THE WEEKEND. && .SHORT TERM (TODAY-SUN)...GOOD CHANCE OF THUNDERSTORM DEVELOPMENT TODAY OVER THE INTERIOR AS MORE UPPER LEVEL ENERGY AND MOISTURE MOVES IN FROM THE NORTHEAST. STABILITY PARAMETERS LOOK SIMILAR, THOUGH PERHAPS JUST A SKOSH WEAKER THAN WEDNESDAY BUT STILL VERY FAVORABLE AND THE FORECAST APPEARS TO APPROPRIATELY REFLECT THIS. RELATIVELY LIGHT STEERING WINDS FROM THE NORTH WILL KEEP STORM MOVEMENT SLOW, INCREASING THE RISK FOR FLASH FLOODING. AND THOSE STORMS WILL HAVE SOME CHANCE AT SPILLING OVER INTO THE ADJACENT FOOTHILLS, THOUGH ANY FLOODING ISSUES SHOULD BE CONFINED TO THE HIGHER TERRAIN. MODELS A LITTLE SLOWER TO MOVE OUT THE MOISTURE AND INSTABILITY SATURDAY AND THERE COULD STILL BE A CHANCE OF AFTERNOON CONVECTION ACROSS THE ERN LA COUNTY MTNS. WILL CONSIDER ADDING SOME POPS THERE WITH THE AFTERNOON UPDATE. ***FROM PREVIOUS DISCUSSION*** THE LOW WILL MOVE OUT LATER THIS EVENING AND A RIDGE WILL BEGIN TO NOSE INTO THE AREA. THERE IS A CHANCE THAT THE UPPER LOW AND THE OUT FLOWS FROM TODAYS CONVECTION COULD MIX THE MARINE LAYER OUT. MORE LIKELY HOWEVER THE MARINE LAYER CLOUDS WILL ONCE AGAIN MOVE INTO COASTS BUT WITH LESS ONSHORE FLOW AND HIGHER HGTS ALOFT NOT AS DEEP INTO THE VLYS. SATURDAY WILL BE SUNNY AFTER MORNING LOW CLOUDS DISSIPATE AND WITH RATHER HIGH HGTS IT WILL BE WARMER THAN NORMAL DAY. REALLY NOT MUCH CHANGE ON SUNDAY. THE MARINE LAYER STRATUS MAY FURTHER RETREAT FROM THE VLYS AND MAX TEMPS WILL BUMP UP A DEGREE OR TWO AS HGTS CLIMB UP TO 587 DM. .LONG TERM (MON-THU)... ALL MEDIUM RANGE MDLS FORECAST A DULL PATTERN FOR THE XTND PERIOD. FAIRLY FLAT ZONAL FLOW WILL ESTABLISH OVER THE STATE. STARTING WEDNESDAY AND CONTINUING INTO THURSDAY A UPPER HIGH TO THE SW OF L.A. WILL BEGIN TO PUSH INTO SRN CA AND HGTS WILL RISE EACH DAY. MAX TEMPS WILL HIT TRIPLE DIGIT IN A FEW PLACES BOTH WED AND THU ACROSS THE INTERIOR. THE WARMING TREND ACROSS THE COASTS WILL BE MUCH LESS NOTICABLE AS THE MARINE LAYER WILL HOLD SWAY. SKIES WILL BE MOSTLY CLEAR SAVE FOR THE NIGHT THROUGH MORNING LOW CLOUDS MOVING BACK AND FORTH ACROSS THE COAST AND XTND LCLLY INTO THE VLYS. && .AVIATION...12/1800Z... AT 1730Z...THE MARINE INVERSION AT KLAX WAS BASED AT 2500 FEET. THE TOP OF THE INVERSION WAS AT 4800 FEET WITH A TEMPERATURE OF 22 DEGREES CELSIUS. OVERALL...MODERATE CONFIDENCE IN THE 18Z TAFS. LITTLE CHANGE IS EXPECTED IN THE MARINE LAYER DEPTH AND OVERALL WEATHER PATTERN FOR THE NEXT 24 HOURS...SO WENT WITH A PERSISTENCE FORECAST. CLEARING AND ARRIVAL TIMES OF STRATUS/FOG MAY BE OFF BY +/- 2 HOURS FOR COASTAL AND VALLEY SITES. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR KPMD AND KWJF THIS AFTERNOON...WITH A BETTER CHANCE OF THUNDERSTORMS OVER THE MOUNTAINS. OUTFLOW FROM THUNDERSTORMS COULD DELAY THE MARINE LAYER CLOUD FORMATION FOR COASTAL AND VALLEY TAF SITES THIS EVENING. KLAX...MODERATE CONFIDENCE IN 18Z TAF. ARRIVAL AND CLEARING TIMES COULD BE OFF BY +/- 2 HOURS. THERE IS A 30 PERCENT CHANCE THAT CONDITIONS WILL REMAIN MVFR TONIGHT AND NOT FALL INTO IFR. THERE IS A 20 PERCENT CHANCE OF NO CLEARING THIS AFTERNOON. KBUR...MODERATE CONFIDENCE IN 18Z TAF. ARRIVAL AND CLEARING TIMES COULD BE OFF BY +/- 2 HOURS. THERE IS A 30 PERCENT CHANCE THAT CONDITIONS WILL REMAIN MVFR TONIGHT AND NOT FALL INTO IFR. THERE IS A VERY SLIGHT CHANCE THAT A THUNDERSTORM WILL DRIFT OFF THE MOUNTAINS...BUT THE CHANCE OF THAT IS LESS THAN 10 PERCENT. && .MARINE...12/830 AM PATCHY DENSE FOG WITH VISIBILITY 1 NM OR LESS WILL BE POSSIBLE THIS MORNING...ESPECIALLY FOR THE COASTAL WATERS N OF POINT CONCEPTION WHERE A MARINE WEATHER STATEMENT IS IN PLACE. MODERATE TO HIGH CONFIDENCE THAT WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA (SCA) THROUGH AT LEAST SATURDAY...OTHER THAN SOME LOCAL GUSTS TO 25 KT AROUND POINT CONCEPTION AND IN THE VICINITY OF THE CHANNEL ISLANDS. SEAS COULD APPROACH 10 FT BY ACROSS THE NORTHERN OUTER WATERS BY SATURDAY EVENING DUE TO STRONG WINDS OFF THE NORTHERN CA COAST. WIDESPREAD SCA CONDITIONS ACROSS THE OUTER WATERS AND WESTERN PORTIONS OF THE INNER WATERS WILL BECOME MORE LIKELY BY EARLY NEXT WEEK AS NW WINDS INCREASE. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). && PUBLIC...MW/RORKE AVIATION/MARINE...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 12, 9:15 AM PDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 915 AM PDT FRI JUN 12 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-131300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 915 AM PDT FRI JUN 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THUNDERSTORMS ARE EXPECTED IN THE MOUNTAINS TODAY AND SOME OF THOSE COULD SPILL OVER INTO THE FOOTHILLS. HEAVY RAIN WITH THUNDERSTORMS IN THE MOUNTAINS COULD RESULT IN FLASH FLOODING. * FLASH FLOOD WATCH.........SEE WGUS66 KLOX - FFALOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:15 AM PDT | Flash Flood Watch | LOX | Santa Barbara | 18 hr |
| Jun 12, 3:08 PM PDT | Areal Flood Advisory | LOX | Los Angeles, Ventura | 3 hr |
| Jun 12, 3:39 PM PDT | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 3 hr |
| Jun 12, 4:06 PM PDT | Flash Flood Warning | LOX | San Luis Obispo, Santa Barbara | 3 hr |
| Jun 12, 4:25 PM PDT | Flash Flood Warning | LOX | Los Angeles | 3 hr |
| Jun 12, 4:34 PM PDT | Special Weather Statement | LOX | Los Angeles | 56 min |
| Jun 12, 4:53 PM PDT | Special Weather Statement | LOX | Santa Barbara | 22 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.